+44 (0)1509 263171
Please use this identifier to cite or link to this item:
|Title: ||The influence of 'Tall Man' lettering on errors of visual perception in the recognition of written drug names|
|Authors: ||Darker, Iain T.|
Gale, Alastair G.
|Keywords: ||Drug name|
Tall Man lettering
|Issue Date: ||2011|
|Publisher: ||© Taylor and Francis|
|Citation: ||DARKER, I.T. ... et al, 2011. The influence of 'Tall Man' lettering on errors of visual perception in the recognition of written drug names. Ergonomics, 54 (1), pp. 21 - 33.|
|Abstract: ||Visual errors in the perception of written drug names can reflect orthographic similarity amongst certain names. Drug names are typically printed in lowercase text. ‘Tall Man’ lettering, the capitalisation of the portions that differ amongst orthographically similar drug names, is employed in the field of medication labelling and prescribing to reduce medication errors by highlighting the area most likely to prevent confusion. The influence of textual format on visual drug name perception was tested amongst healthcare professionals (n = 133) using the Reicher-Wheeler task. Relative to lowercase text, Tall Man lettering improved accuracy in drug name perception. However, an equivalent improvement in accuracy was obtained using entirely uppercase text. Thus, character size may be a key determinant of perceptual accuracy for Tall Man lettering. Specific considerations for the manner in which Tall Man lettering might be best formatted and implemented in practice to reduce medication errors are discussed.|
|Description: ||This article is closed access.|
|Publisher Link: ||http://dx.doi.org/10.1080/00140139.2010.535022|
|Appears in Collections:||Closed Access (Computer Science)|
Files associated with this item:
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.